Tornado, Clark
- When
- May 9, 12:30 PM MST to 12:38 PM MST
- Where
- Clark County, 16 mi W of Dubois
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.167, -112.550
Tornado in open sagebrush area. No damage noted.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 9, 9:00 AM MST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 1000 AM MDT MON MAY 9 2005 .DISCUSSION... LATEST RADAR LOOP SHOWING HEAVY SHOWERS ACROSS WESTERN ID. THIS ACTIVITY ASSOCIATED WITH SFC FRONT AND UPPER DIVERGENCE FROM 3H JET. ACTIVITY WILL GRADUALLY SPREAD EAST DURING THE DAY. TWO CONCERNS FOR AFTERNOON/TONIGHT. THE FIRST WX PROBLEM WILL BE POSSIBLE SVR LATE THIS AFTERNOON. AREA BECOMES UNSTABLE AND FRONT TRACKS INTO THE AREA...BUT...THE SFC FRONT WEAKENS CONSIDERABLY (SFC CONVERGENCE) AS IT MOVES INTO FCST/A LATE THIS AFTERNOON AND IF CLOUD COVER REMAINS THIS WILL INHIBIT HEATING/CONVECTION. WILL MENTION HVY RAIN AND SMALL HAIL FOR AFTN/EVE CONVECTION FOR NOW. THE OTHER PROBLEM WILL BE A SECONDARY QPF MAX THAT DEVELOPS ACROSS EASTERN ZONES TONIGHT WHICH AGAIN COULD LEAD TO LOCALLY HEAVY RAIN. THIS ACTIVITY WILL BE ENHANCED BY SFC-7H TROF AND STRONG DIVERGENCE ALOFT (3H JET COUPLET). HAVE ADDED HVY RAIN WORDING FOR MOST ZONES TONIGHT. OTHERWISE FCST IN GOOD SHAPE. WINTHER && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT MON MAY 09 2005 IDZ017>025-031-032-101200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS- UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MDT MON MAY 09 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGHOUT TODAY. LOCALLY HEAVY RAINS ARE POSSIBLE AT TIMES. A MIX OF RAIN AND SNOW WILL OCCUR ABOVE 7500 FEET TONIGHT WITH A FEW INCHES OF WET SNOW POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
109 PM MDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FUNNEL CLOUD 1 S RICHFIELD 43.04N 114.15W
05/09/2005 LINCOLN ID TRAINED SPOTTER
&&
PANGELPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
120 PM MDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM LIGHTNING 2 NW MUD LAKE 43.86N 112.51W
05/09/2005 JEFFERSON ID TRAINED SPOTTER
NUMEROUS LIGHTNING TO THE NORTHWEST. MINOR CLOUD
ROTATION.
&&
PANGELPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
128 PM MDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL MONTEVIEW 43.93N 112.53W
05/09/2005 0.25 INCH JEFFERSON ID TRAINED SPOTTER
ESTIMATED WINDS 35-40 MPH
&&
PANGELThe Pocatello radar (KSFX), 118 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
1 tornado. Local standard time, as filed.
Tornado in open sagebrush area. No damage noted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyThe tornado archive for Idaho, 2005Warnings in Idaho, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456494.